Thunderstorm Wind, Albany
- When
- June 3, 1:53 PM MST
- Where
- Albany County, 0.69 mi N of (Lar)breese Field
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.320, -105.670
Thunderstorm wind gusts measured at the Laramie Airport.
Strong inverted V soundings coupled with dissipating thunderstorms contributed to wide spread thunderstorm outflow wind gusts across southeastern Wyoming on the 3rd. Many of these storms had low echo top heights but with contributing topographic influence these outflows reached well above base severe thunderstorm wind gust thresholds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Strong inverted V soundings coupled with dissipating thunderstorms contributed to wide spread thunderstorm outflow wind gusts across southeastern Wyoming on the 3rd. Many of these storms had low echo top heights but with contributing topographic influence these outflows reached well above base severe thunderstorm wind gust thresholds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 3, 10:30 AM MST, 3 hours 23 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 1130 AM MDT Wed Jun 3 2020 .SHORT TERM...(Today through Friday night) Issued at 235 AM MDT Wed Jun 3 2020 Forecast concerns this morning deal with severe thunderstorms chances today and Thursday. Currently...Surface low pressure analyzed just south of Casper this morning. Warm front extends southeastward to Cheyenne and south into central Colorado. To the east of this warm front...dewpoints observed in the upper 50s east of the Laramie Range out into the Panhandle. Still seeing a little convection across northern Dawes County north of Chadron this morning at 2 AM. Rest of CWA PPINE at this time. Guidance continues to show the warm front surging east later this morning as a dry line. Mesoscale guidance showing convection developing along and east of this dry line after 18Z today...becoming most widespread around 20Z/21Z. MUCAPE east of the dry line up to 2000/2500 J/KG out across the Panhandle. Ample shear with 0-6km 45-50kts on forecast soundings for a few supercells to develop. SPC's Slight Risk looks good for the Panhandle through 00Z this afternoon before the dry air surges east through the panhandle. NAM...GFS and SREF develop some convection Thursday along the I-80 Corridor...while ECMWF keeps CWA dry. Did maintain some low chances POPs as the ECMWF may be the outlier tomorrow. Very dry Thursday afternoon with humidity well down into the mid teens...so storms Thursday (if they develop) will be high based storms with wind downdrafts the major concern. .LONG TERM...(Saturday through Tuesday) Issued at 235 AM MDT Wed Jun 3 2020 Decent upper shortwave swings northeast across the region late Saturday and should produce pretty widespread convection as it does so. Sunday should be warm and mainly dry in the wake of the shortwave with some drier air advecting into the area ahead of the main upper trough that will be over the western CONUS. This trough will move slowly east and across the CWA Monday and Monday night with a pretty good cold front passing across early on Monday. Significantly cooler conditions returning Monday and Tuesday along with some showers and maybe a few storms over the CWA Monday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1126 AM MDT Wed Jun 3 2020 Cigs should lower slightly as the afternoon progresses, but VFR flight categories are still anticipated. The semi-stationary frontal boundary will continue to keep winds elevated for the terminals across the forecast region. Due to the nearby frontal boundary, VCSH and VCTS are likely this afternoon through 0Z. Wind gusts of 20-30 knots are also likely, especially when VCTS is the present weather at terminals. && .FIRE WEATHER... Issued at 235 AM MDT Wed Jun 3 2020 Very dry and breezy conditions likely to continue across areas west of the Laramie Range today...spreading eastward Thursday. Afternoon humidity below 15 percent with wind gusts to 30-35 mph for FWZs 303 through 308 will result in elevated to locally critical fire weather conditions. Begin to see showers and thunderstorms returning to all FWZs Saturday as a low pressure system tracks west to east across the area. && .HYDROLOGY... Issued at 235 AM MDT Wed Jun 3 2020 High water flows will continue through late this week due to rapid mountain snowmelt. The upper North Platte River near Saratoga, Encampment river, and the Little Laramie River west of Laramie are observing elevated flows in action stage at this time. However, rivers and streams are not forecast to go above flood stage at this time due to the lack of precipitation. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RE AVIATION...BW FIRE WEATHER...GCC HYDROLOGY...GCC
Hazardous Weather Outlook National Weather Service Cheyenne WY 222 PM MDT Wed Jun 3 2020 WYZ101>119-042030- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 222 PM MDT Wed Jun 3 2020 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and isolated thunderstorms will push east across southeast Wyoming this afternoon and this evening. Severe thunderstorms are not expected, but winds may gust as high as 55 mph with the stronger storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Severe thunderstorms are possible Saturday and Sunday, mainly across the eastern plains, as a low pressure system slowly tracks through the area. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-042030- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- 222 PM MDT Wed Jun 3 2020 This hazardous weather outlook is for portions of panhandle Nebraska and western Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms will push east across western Nebraska this afternoon and into this evening. The threat for severe thunderstorms is low, but a few storms may contain hail up to the size of quarters and gusty winds over 65 mph. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Severe thunderstorms are possible Saturday and Sunday, mainly across the eastern plains, as a low pressure system slowly tracks through the area. .Spotter information statement... Spotter activation is unlikely at this time.
The Cheyenne radar (KCYS), 75 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
8 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts measured at the Laramie Airport.
Observer using amateur home observing weather equipment measured the peak gust of dissipating thunderstorm moving off the South Laramie Range.
Station sensor along Interstate 25 near Whitaker exit measured the reported thunderstorm wind gust.
Union Pacific Railroad sensor UP229 located about eight miles north of Natural Fort measured the reported thunderstorm wind gust.
Wyoming Department of Transportation sensor along Interstate 25 south of Glendo or roughly 8.4 miles south of Sibley Peak measured the reported thunderstorm wind gust.
Thunderstorm wind gust measured at Cheyenne Airport.
Thunderstorm wind gust measured at the Laramie Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2020Every state in 2020This day in weather historyWarnings in Wyoming, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 888760, 888761, 888763, 888764, 888765, 888766, 888767, 888768.